6 doctors weighed in:
2yr old allergic pen? Hives on 2nd day of amoxicillian then no hives for next 8 days of treatment then again on 3rd day after amoxcicillian stopped.
6 doctors weighed in

Dr. Jeff Jackson
Pediatrics
2 doctors agree
In brief: Possible viral hives
It would be unexpected for a true allergic reaction to Amoxicillin not to persist if the medication was continued.
Many viral infections can cause hives as a consequence of inflammation involving the allergy arm of the immune system. It would be worth having an allergist test specifically for penicillin sensitivity.

In brief: Possible viral hives
It would be unexpected for a true allergic reaction to Amoxicillin not to persist if the medication was continued.
Many viral infections can cause hives as a consequence of inflammation involving the allergy arm of the immune system. It would be worth having an allergist test specifically for penicillin sensitivity.
Dr. Jeff Jackson
Dr. Jeff Jackson
Thank
Dr. Jay Park
Pediatrics
1 doctor agrees
In brief: No
Urticaria (hives) in children is such a common condition and is associated not only with food or drug allergy but also with various infections.
The clinical presentation of index case does not go along with typical drug allergy.

In brief: No
Urticaria (hives) in children is such a common condition and is associated not only with food or drug allergy but also with various infections.
The clinical presentation of index case does not go along with typical drug allergy.
Dr. Jay Park
Dr. Jay Park
Thank
David Miller
Family Medicine
1 doctor agrees
In brief: Maybe, maybe not
Most likely an "amoxicillin rash" a non-allergic rash which occurs when Amoxicillin is used while one has a viral infection.
Once the viral infection resolves and Amoxicillin is used again no rash occurs (non-allergic). Patients are commonly incorrectly labeled as Amoxicillin allergic because of this phenomenon. If this was the first time drug was ever used then definitely not true allergy.

In brief: Maybe, maybe not
Most likely an "amoxicillin rash" a non-allergic rash which occurs when Amoxicillin is used while one has a viral infection.
Once the viral infection resolves and Amoxicillin is used again no rash occurs (non-allergic). Patients are commonly incorrectly labeled as Amoxicillin allergic because of this phenomenon. If this was the first time drug was ever used then definitely not true allergy.
David Miller
David Miller
Answer assisted by David Miller, Medical Student
Thank
3 comments
Dr. Ally-Khan Somani
Best thing to do is to see a dermatologist and allergist to have the rash assesed and so care/caution can be taken if penn antibiotics are used again.
Dr. Ally-Khan Somani
Based on the the timeline you provide - seems most likely a viral/drug rash rather than true allergy.
Get help from a real doctor now
Dr. Cindy Juster
Board Certified, Pediatrics
32 years in practice
2M people helped
Continue
108,000 doctors available
Read more answers from doctors